Been on 50 mg of Pristiq for about a month. Kind of strong for me, so I take 50 mg about every other day or two. I think it works well for depression and anxiety. At the beginning it helped me sleep and I do suffer from insomnia. However, Im having difficulty with the sex drive and having orgasms. Anyone else having this problem?
Unfortunately, in clinical studies, up to 8% of men and up to 3% of women experienced an inability to achieve orgasm (a problem known medically as anorgasmia). Up to 3% of men experienced an "abnormal" orgasm.
It is impossible for the doc to know whether you will develop any sexual side effects from Pristiq. Also, if a person does develop sexual side effects, it is difficult to know whether these problems are caused by other factors or by Pristiq itself. The timing of the onset of symptoms in relation to when Pristiq was started can help determine if a particular side effect might be related to this drug.
Please also do talk to the doc who prescribed the med., take care, best wishes!
I just started taking 50mg Pristiq about 2 weeks ago. I noticed the orgasam problem within 3 days of taking the medicine. I've never had a problem with this before. Otherwise, the drug is working wonderful so I have no idea what i'm going to do. I have a doctor appointment on 12/5. I'm going to bring it up and see what he suggests. Good luck!
Hi- I'm a 24 year old female with a previously "normal" sex drive. My fiancé and I have been together for 3 years, during which time I have been on pristiq. I notice a lot of issues with my libido, and I guess I have been having orgasm issues as well. I feel... disconnected? I found it helpful to talk to my fiancé about this, as I wanted him to know it wasn't him... just a side effect. Together, we make it work;) I have found that more foreplay (obviously) helps, but what I found most helpful was to kind of create a little "trigger" to help reinforce to my body that it's time for sex. For example, we rarely kiss any more than a few pecks when we're leaving or coming home from work. Spending time really kissing (haha, making out like teenagers again!) actually helps get my body ready. I can feel myself getting more excited while we're kissing because it's something special that doesn't happen all the time.
I know this isn't conducive to all lifestyles and can be more time consuming, but for us, it's more than worth it. Plus, I think it was sort of an ego bruise for him that I wasn't sexual or never made the first move. I could honestly see the relief on his face when I showed him my prescription insert that included "decreased sexual desire or ability" as a commonly reported side effect. I think it meant a lot to him and he gladly took on the task of "extra work" to make our sex life great despite my being on a long-term AD regime. I hope you find some of my experience helpful, I wish you the best of luck.
Ms need I don't take the same med but there are a lot of people on this site who know just how you feel. I broought up this questin before myself. Talk to your dr. Talk it over with your lover. let him know that it can be frustrating for both of you but with understanding and time you will get it back to normal or maybe better. there are lots of wats to show love and the more you make an effert to shoow in other ways the better itll get when your back to where you were b4. but talk to the dr as soon as you can so you can try to fix it b4 it goes to far. best wishes
- Pristiq Information for Consumers
- Pristiq Information for Healthcare Professionals (includes dosage details)
- Side Effects of Pristiq (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 16 Apr 2010 • 4 answers
Posted 29 Aug 2011 • 3 answers
Posted 13 Sep 2013 • 2 answers
Posted 2 Mar 2014 • 3 answers
Posted 1 Mar 2016 • 4 answers